I contracted C. diff after being prescribed Clindamycin for strep throat. I never felt quite right while on the antibiotic, but my battle really started about two weeks after finishing the Clindamycin.
I am allergic to Amoxicillin but had taken Azithromycin years before with no ill effects. My doctor did not communicate with me about any of the “black box” warnings, nor did he go over any of my previous health histories. There was no review of the fact that C. diff infection was a possible severe side effect of Clindamycin.
My symptoms began with more and frequent bathroom trips, then gradually increased to where I was in the bathroom 40 to 50 times a day. It felt like I was in child labor 40 to 50 times and the pain from my colon spasms was unbearable. I also could not empty my bladder and had to push to even be able to urinate. I developed severe lower backaches and pain in the thighs. I went back to the doctor who ran blood tests. From my research, I asked them if I might have a C. diff infection precipitated by taking Clindamycin. They also ran a stool test but I had to wait three miserable days before I knew the result. I called the nurse advice line because of the severe pain in my back and legs. The test was there but had not been posted. I was positive for C. diff.
The doctor started me on 14 days of Flagyl. The antibiotic was slow, but I had some relief. I had been eating Greek yogurt for the probiotic to try to get my gut health back. When I finished my 14 days of antibiotics for the C. diff, it seemed that some of the symptoms were still present.
I found your PeggyFoundation.org site and did some additional research. I added another probiotic pill and seemed to be on the mend. But I am still having some lower back and leg pain, and also got tongue thrush from the antibiotics. I hope I never get C. diff back. I have been able to educate so many people through this battle and hope my story will help others.